MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C. DRAPE; OMP

KINETIC CONCEPTS, INC. V.A.C. DRAPE; OMP
Model Number VACDSP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fungal Infection (2419)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information for the activ.A.C." ion progress" remote therapy monitoring system serial number: (b)(4).Unique identifier (udi) # : (b)(4).Device manufacture date : 19-dec-2018.Other: v.A.C.¿ drape was not returned.Based on information provided, it cannot be determined that the alleged fungal infection is related to the v.A.C.¿ drape.All end release testing of device and packaging met specifications.Device labeling, available in print and online, states: wound infection.Call your doctor, or nurse right away if you think your wound is infected, or if the following symptoms develop, or worsen: you have a fever.Your wound is sore, red, or swollen.Your skin itches or you have a rash or redness around the wound.The area around the wound feels very warm.You have pus or a bad smell coming from the wound.Keep v.A.C.¿ therapy on: never leave a v.A.C.¿ dressing in place without active v.A.C.¿ therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.¿ dressing from an unopened sterile package and restart v.A.C.¿ therapy, or apply an alternative dressing at the direction of the treating physician.Acrylic adhesive: the v.A.C.¿ drape has an acrylic adhesive coating, which may present a risk of an adverse reaction in patients who are allergic or hypersensitive to acrylic adhesives.If a patient has a known allergy or hypersensitivity to such adhesives, do not use the v.A.C.¿ therapy system.If any signs of allergic reaction, or hypersensitivity develop, such as redness, swelling, rash, urticaria, or significant signs of allergic reaction appear, seek immediate medical assistance.Infected wounds: infected wounds should be monitored closely and may require more frequent dressing changes than noninfected wounds, dependent upon factors such as wound conditions, treatment goals.Refer to dressing application instructions (found in v.A.C.¿ dressing cartons) for details regarding dressing change frequency.As with any wound treatment, clinicians and patients / caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection, or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warmth in the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock, and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.¿ therapy should be discontinued.
 
Event or Problem Description
On 18-nov-2020, the following information was reported to kci by the patient: on (b)(6) 2020, the activ.A.C." ion progress" remote therapy monitoring system was placed on hold allegedly due to a fungal infection related to the v.A.C.¿ drape.On 03-dec-2020, the following information was reported to kci by the clinical coordinator: the patient did have skin irritation to the midline but was unsure if it was fungal or dermatitis.On 17-dec-2020, the following information was reported to kci by the nurse: the patient allegedly developed a fungal infection that was treated with an antifungal powder for one week.V.A.C.¿ therapy was reapplied.The nurse stated the event was most likely due to the v.A.C.¿ drape.On 20-dec-2020, a device history record was completed for v.A.C.¿ simplace" ex dressing lot number 60254438v005.All end release testing of product and packaging met specifications.A device evaluation for the activ.A.C." ion progress" remote therapy monitoring system is pending completion.
 
Event or Problem Description
On (b)(6) 2021, quality engineering completed an evaluation of the activ.A.C.¿ ion progress¿ remote therapy monitoring system.On (b)(6) 2020, the device was tested per quality control procedure by kci field service, and the unit passed the quality control checks and met specifications before placement with the patient.On (b)(6) 2020, the device was placed with the patient.On (b)(6) 2021, the device was tested per quality control procedure by kci quality engineering and passed the quality control checks and met specifications.Inspection and testing of the device did not reveal any evidence of an operational malfunction of the unit.
 
Additional Manufacturer Narrative
Based on the additional information obtained regarding the activ.A.C.¿ ion progress¿ remote therapy monitoring system, kci's assessment remains the same; it cannot be determined that the alleged fungal infection is related to the v.A.C.® drape.The activ.A.C.¿ ion progress¿ remote therapy monitoring system passed quality control checks before and after patient placement.All end release testing of v.A.C.® drape and packaging met specifications during manufacturing.The v.A.C.® drape was not returned for evaluation.
 
Event or Problem Description
On 10-dec-2020, a device history record was completed for v.A.C.® simplace¿ ex dressing lot number 60254438v005.All end release testing of product and packaging met specifications.On 08-jan-2021, quality engineering completed an evaluation of the activ.A.C.¿ ion progress¿ remote therapy monitoring system.On 29-sep-2020, the device was tested per quality control procedure by kci field service, and the unit passed the quality control checks and met specifications before placement with the patient.On (b)(6) 2020, the device was placed with the patient.On 06-jan-2021, the device was tested per quality control procedure by kci quality engineering and passed the quality control checks and met specifications.Inspection and testing of the device did not reveal any evidence of an operational malfunction of the unit.
 
Additional Manufacturer Narrative
Mdr-3009897021-2020-01081 submitted on 18-dec-2020 noted the following: b5: on 20-dec-2020, a device history record was completed.Correction: b5: on 10-dec-2020, a device history record was completed.Mdr-3009897021-2020-01081 follow up 1 submitted on 05-feb-2021 noted the following: on 08-jan-2021, quality engineering completed an evaluation of the activ.A.C.¿ ion progress¿ remote therapy monitoring system.On 30-sep-2020, the device.Correction: b5: on 08-jan-2021, quality engineering completed an evaluation of the activ.A.C.¿ ion progress¿ remote therapy monitoring system.On 29-sep-2020, the device.

Brand Name
V.A.C. DRAPE
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
MDR Report Key11042306
Report Number3009897021-2020-01081
Device Sequence Number11024599
Product Code OMP
UDI-Device Identifier00849554001039
UDI-Public010084955400103917310720231060254438V005
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberVACDSP
Device Catalogue Number414900
Device Lot Number60254438V005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer01/08/2021
01/08/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date02/07/2021
04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIPHENHYDRAMINE HCL 25 MG 1 TABLET BY MOUTH DAILY
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient Weight225